Heavy Rain, Sheridan
- When
- May 12, 5:00 AM MST
- Where
- Sheridan County, Sheridan
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.790, -106.879 (the zone’s center; the record gives no point)
3.45 inches of rain in Sheridan
2 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at May 12, 2:22 AM MST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
322 AM MDT THU MAY 12 2005
.SHORT TERM...VALID FOR TDY AND FRI...
UPPER LOW LIFTING NORTHEAST THIS MORNING AND WILL BE OVER
SOUTHEAST MONTANA BY 18Z. MODELS REMAIN IN CLOSE AGREEMENT TODAY
BUT WILL TREND FORECAST TOWARD GFS WITH ITS BETTER INITIALIZATION.
TODAY THROUGH FRIDAY NIGHT...UPPER LOW AND 700MB LOW NEARLY
STACKED AS IT MOVES INTO SOUTHEAST MONTANA TODAY. STRONG JET
DYNAMICS OVER THE SOUTHEAST ZONES THIS MORNING BUT WILL BE EXITING
THE AREA BY THIS EVENING. MODELS SHOWING GOOD WARP AROUND
PRECIPITATION TODAY WITH STRONG LIFT CONTINUING FROM ROSEBUD
COUNTY EAST. RADAR ECHO RETURNS AND SURFACE OBSERVATIONS STILL
SHOWING AREAS OF MODERATE SNOW FALLING IN THIS AREA. PWS
REMAINING AROUND A HALF INCH THROUGH THE MORNING WITH STRONG
ISENTROPIC LIFT. AS LOW PUSHES EAST THIS AFTERNOON...EXPECT WRAP
AROUND PRECIP TO CONTINUE WITH AN ADDITIONAL 4 TO 6 INCHES OF
SNOW POSSIBLE AND HAVE EXTENDED WINTER STORM WARNING UNTIL 6 PM
FOR THIS AREA. HAVE ALSO EXTENDED WINTER STORM WARNING FOR THE
NORTH FACING SLOPES OF THE BEARTOOTH MOUNTAINS UNTIL 6PM THIS
EVENING. A VERY DEEP AND MOIST UPSLOPE FLOW TO CONTINUE OVER THIS
AREA TODAY AND HAVE AND ADDED AN ADDITIONAL 3 TO 5 INCHES OF SNOW
POSSIBLE. CANCELLED THE WINTER STORM WARNING FOR SHERIDAN AND ALL
OF THE WESTERN AND CENTRAL PLAINS OF SOUTH CENTRAL MONTANA. LIGHT
SNOW WILL CONTINUE OVER THESE AREAS TODAY BUT SNOW AMOUNTS WILL
ONLY BE AN INCH OR TWO AS DRIER AIR IS WORKING INTO THIS AREA
BASED ON WATER VAPOR SATELLITE. SNOW TAPERING OFF TONIGHT AS LOW
CONTINUES TO MOVE AWAY FROM THE AREA. NORTHWEST FLOW SETS UP WITH
PRECIPITATION ENDING FROM WEST TO EAST THROUGH THE NIGHT. WEAK
HIGH PRESSURE TO BUILD OVER THE REGION FRIDAY FOR DRY WEATHER.
THERMAL RIDGE MOVING IN FROM THE WEST WHICH WILL ALLOW TEMPERATURES TO
CLIMB TO NEAR SEASONAL VALUES OVER THE WESTERN AND CENTRAL ZONES.
HYDROLOGICAL ISSUES...FLOOD WARNING CONTINUES FOR SHERIDAN...SOUTHERN
ROSEBUD...SOUTHERN BIG HORN AND POWDER RIVER COUNTIES UNTIL NOON
FRIDAY. FLOODING CONTINUING OVER SHERIDAN AND CARBON COUNTY TODAY AND
SEE LITTLE IMPROVEMENT ON FRIDAY AS WARM TEMPERATURES WILL CAUSE
RAPID SNOW MELT. EXPECT FLOODING TO INCREASE OVER SOUTHEAST
MONTANA TOMORROW AS WARM TEMPERATURES WILL ALSO CAUSE FAST SNOW
MELT. RICHMOND
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
ONLY MINOR CHANGES TO EXTENDED FORECAST. MODELS STILL ADVERTISING
GOOD WARMING WITH RIDGE OVER WEEKEND...HOWEVER GFS CONTINUES TO
HINT THAT NORTHERLY FLOW WILL KEEP SOMEWHAT COOLER AIR SPILLING
OVER EASTERN MONTANA SATURDAY. 850MB TEMP PROGGS NOT QUITE AS
WARM LAST RUN OR TWO...SO BACKED OFF HIGHS A LITTLE FOR
SAT...MAINLY IN EAST. SOUTHERLY SURFACE WINDS SHOULD AID WARMING
ON SUNDAY AND BOOST TEMPS TO AROUND OR NEAR CLIMATOLOGY DESPITE
INCREASING CLOUD COVER. RIDGE BEGINS TO BREAKDOWN AND FLATTEN
WITH FLOW BECOMING WEST TO SOUTHWESTERLY SUNDAY. SURFACE TROF AND
WEAK FORCING SUNDAY ALONG PLAINS WITH LIFTED INDICES TURNING
NEGATIVE. THUS...INTRODUCED SLIGHT CHANCE POPS SUNDAY...THOUGH
MAIN RH TO BE AVAILABLE IN WESTERN SECTIONS.
MODELS DIVERGE A BIT HEADING INTO NEXT WORK WEEK BUT ONLY ON
DETAILS AND TIMING OF RIPPLES IN BASIC WEST TO SOUTHWEST FLOW.
THIS SHOULD PROVIDE THE NORMAL SEASONAL CHANCE POPS FOR WESTERN
SECTIONS AND OCCASIONAL LOW POPS ALONG PLAINS. MODELS JUMPING
AROUND A BIT LAST FEW RUNS FOR MONDAY AND TUESDAY SO DID NOT
CHANGE TO MUCH. PACIFIC TROF PROGGD TO COME INLAND LATE IN WORK
WEEK TURNING FLOW MORE SOUTHERLY AND BUMPING UP 500MB HEIGHTS
OVER SOUTHERN MONTANA. THIS SHOULD LEAD TO INCREASING RH INTO
WESTERN SECTIONS AS WELL SO CONTINUED CHC POPS THERE THRU WORK
WEEK. TESAR
&&
.PRELIMINARY POINT TEMP/POPS...
TDY FRI SAT SUN MON TUE WED
-------------------------------------------------------
BIL 038 036/062 041/068 044/071 043/066 041/066 042/067
8/O 20/N 00/B 20/B 22/T 20/B 00/B
LVM 040 035/061 039/067 040/067 042/062 037/063 039/064
6/O 20/B 02/T 21/B 22/T 11/B 11/B
HDN 039 032/062 040/071 042/072 048/068 044/067 044/068
7/O 20/B 00/B 00/B 22/T 20/B 00/B
MLS 036 028/056 035/069 043/072 048/067 043/066 043/068
+/S 32/W 00/B 02/T 22/T 20/B 00/B
4BQ 035 027/056 035/066 040/070 048/068 044/067 043/069
+/O 40/B 00/B 02/T 22/T 20/B 00/B
BHK 034 028/054 033/065 038/067 046/066 041/066 039/067
+/S 52/W 00/B 02/T 22/T 22/W 00/B
SHR 035 027/059 037/068 038/070 044/066 041/067 040/067
7/S 40/B 00/B 00/B 22/T 20/B 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR ZONES 31>33-36-37-56-66.
FLOOD WARNING IN EFFECT UNTIL NOON FRIDAY FOR ZONES 036-038-
058.
WY...FLOOD WARNING IN EFFECT UNTIL NOON FRIDAY FOR ZONE 099.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1017 PM MDT WED MAY 11 2005 MTZ067-068-WYZ098-130430- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS- 1017 PM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING AND SOUTH CENTRAL MONTANA. .DAY ONE...TONIGHT A STRONG SPRING STORM SYSTEM WILL REMAIN OVER THE REGION THROUGH THURSDAY MORNING. SNOW WILL CONTINUE HEAVY AT TIMES TONIGHT. UP TO 3 FEET OF SNOW HAS ALREADY FALLEN IN PORTIONS OF THE BEARTOOTH MOUNTAINS. AS A RESULT WINTER STORM WARNINGS REMAIN IN EFFECT. PLEASE REFER TO THE LATEST GTFWSWBYZ FOR DETAILS ON THIS STORM SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028-040-041-063>065-130430- SOUTHERN WHEATLAND-NORTHERN PARK-NORTHERN SWEET GRASS-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA- 1017 PM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ029>033-035-037-042-057-130430- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- CARTER-GOLDEN VALLEY-NORTHERN BIG HORN- 1017 PM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND CENTRAL MONTANA. .DAY ONE...TONIGHT A STRONG SPRING STORM SYSTEM WILL REMAIN OVER THE REGION THROUGH THURSDAY MORNING. SNOW WILL CONTINUE AND WILL BE HEAVY AT TIMES THROUGH TONIGHT. AS A RESULT WINTER STORM WARNINGS REMAIN IN EFFECT. PLEASE REFER TO THE LATEST GTFWSWBYZ FOR DETAILS ON THIS STORM SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ034-036-038-039-056-058-066-WYZ099-130430- NORTHERN STILLWATER-POWDER RIVER-SOUTHERN BIG HORN-EASTERN CARBON- RED LODGE FOOTHILLS-SOUTHERN ROSEBUD-BEARTOOTH FOOTHILLS- SHERIDAN FOOTHILLS- 1017 PM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING...SOUTHEAST MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...TONIGHT A STRONG SPRING STORM SYSTEM WILL REMAIN OVER THE REGION THROUGH THURSDAY MORNING. SNOW WILL CONTINUE HEAVY AT TIMES THROUGH TONIGHT. AS A RESULT WINTER STORM WARNINGS REMAIN IN EFFECT. PLEASE REFER TO THE LATEST GTFWSWBYZ FOR DETAILS ON THIS DEVELOPING STORM SYSTEM. IN ADDITION TO THE HEAVY SNOW...FLOOD WARNINGS ARE ALSO IN EFFECT. HEAVY RAINS LAST NIGHT AND THIS MORNING HAVE PRODUCED FLOODING...ESPECIALLY IN CARBON...STILLWATER...AND SWEET GRASS COUNTIES...AS WELL AS SHERIDAN COUNTY WYOMING. PLEASE REFER TO THE LATEST GTFFLSBYZ AND GTFFFSBYZ FOR ADDITIONAL FLOOD INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOOD WARNINGS REMAIN IN EFFECT THROUGH NOON FRIDAY. PLEASE REFER TO THE LATEST GTFFLSBYZ AND GTFFFSBYZ FOR THE LATEST FLOOD INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
3.45 inches of rain in Sheridan
3.92 inches of rain 7SW Sheridan (Storm Total Precipitation, 2.75 inches in 24 hours)
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450383, 5450384.